Share Facebook


10-09-2010, 09:31 AM   #1
Toran74
New Member
 
Join Date: Aug 2010
Pred side effects

Hi All sorry only seem to come on here when i am in need of help I am on pred steroids for the second time in 3 months and in process of tapering off thm but this time i am struggling with the side effects had none first time round but this time i am feeling almost angry a lot its hard to explin its almost like i have zero patience and snappy which is making me feel down and crying lot

It might not sound much but i was only diagnosed in July and had a second flsre and hospital sty in aug so for 3 months i have felt so poorly and fed up of feeling ill all the time i forgot what normal feels like so not sure if the low feeling i have is cos of steroids or general feeling sorry for myself


Sorry for the moan just wondered if these feelings are norml for steriods

Tor
10-09-2010, 10:03 AM   #2
effdee
Senior Member
 
Join Date: Oct 2010
Unfortunately, that's very normal for prednisone. I always had a short fuse when I was on it, and every little thing would annoy me. I got better dealing with it as time went on, but it still was never pleasant. Just make sure the people close to you and that you interact with most know that you're on prednisone and that's why you're acting differently.
10-09-2010, 10:33 AM   #3
Toran74
New Member
 
Join Date: Aug 2010
thank you at least i am not going mad then just got to ride it out only got few more weeks on them hoping they get out my sytem soon after not sure how long that tkes but time will tell
10-09-2010, 10:53 AM   #4
archie
Senior Member
 
Join Date: Oct 2010
Hi, it's definately a side effect I was grand on 30mgs and 20mgs but once I tapered to 10 then 7.5 I could've killed someone!!! didn't last too long and now that i'm on 5mgs a lot of the side effects have gone, I reacon it was due to withdrawal more than anything, I also found I was more snappy first thing in the morning before I took it. I'm generally a very placid person so it surprised me a little!!! if your tired it will also make you snappy. Hope you feel better soon.
10-09-2010, 10:56 AM   #5
Toran74
New Member
 
Join Date: Aug 2010
thats it i have tapered to 15mg now and was ok on 30 and even 20 but this week i have noticed the difference dreading next wee lol

thanks xx
10-09-2010, 11:03 AM   #6
bethany84
Member
 
bethany84's Avatar
 
Join Date: Jul 2009
I always get these effects when put on preds. I have a tendency to fight against going on them until I literally have no choice as they make me feel so rubbish, depressed, upset for no real reason, angry, irritable... As I mentioned in a previous post I am normally put on Budesonide rather than prednisilone as there are less effects from it, but when I am seriously seriously ill - I have no choice but to opt for the preds. Ick! x
__________________
Bethany x

Symptoms since 2000

Diagnosed 2006 in New Zealand


10-09-2010, 11:25 AM   #7
ssv
Member
 
Join Date: Sep 2010
Location: Adelaide, South Australia, Australia
It gets worse when you taper? I'm not looking forward to that. I started on 25mg then went up to 37.5mg and am now on 50mg. Every time I go up I get really irritable and angry. My poor girlfriend has been an angel to put up with me.
I have to keep reminding her that its the Pred and I don't want to be so grumpy all the time.
__________________


Current Meds
Pentasa 2g (twice daily)
Imuran 50mg
Pred 50mg
Vitamin D
10-09-2010, 12:00 PM   #8
bethany84
Member
 
bethany84's Avatar
 
Join Date: Jul 2009
I find that I will say something in a snappy or angry way, then afterwards think 'why did i do that?? that came out of no where!' but then its difficult to keep apologising and explaining why. I also cry for no reason! at the drop of a hat it seems! I think some people who don't know just assume I am a hormonal woman! lol!
10-09-2010, 01:01 PM   #9
Entchen
Chief Dandelion Picker
 
Entchen's Avatar
 
Join Date: Mar 2010
I tapered to 20 mg on Thursday (started at 50) and have been sad and anxious since! Even my dreams have been the high anxiety variety. I was irritable at 50 mg but then things smoothed out for several weeks, so it was a surprise to be hit so hard again now. Am trying to roll with it.
__________________
Dx: Moderate Crohn's in 3 locations
Doctor's orders: 200 mg Imuran
Have used: 4500 mg Pentasa, 4500 mg Salofalk, Flagyl, Cipro, 50 mg Prednisone, 9 mg Entocort.
Turned my Crohn's life around: ginger for nausea.
Claim to fame: "loopy and floppy" colon
10-09-2010, 04:11 PM   #10
DeaderAlive
New Member
 
Join Date: Oct 2010
As others have said, that's totally normal. Still, you should think about telling your doctor about it. I've found that certain corticosteroids are worse than others, and I imagine which ones are the worst varies from one person to the next. I know Entocort was the one that set me on the warpath. The entire time I was on it, I WANTED someone to give me a reason to get violent with them. I'm not the most sociable person to begin with, but I'm not one to go out looking for trouble either. Luckily, none came to me.

Anyway, your doctor may prescribe something different for you next time if it is having serious negative effects on your mood.
__________________
"Be careful about reading health books. You may die of a misprint."
- Mark Twain
10-09-2010, 06:54 PM   #11
vonfunk
Bourbon Bandito
 
vonfunk's Avatar
 
Join Date: Jul 2010
Location: Toronto, Ontario

My Support Groups:
I find I have no problems with the tapering down, but if I'm on anything higher that 20mg, I get sad very easy. I have a list of specific songs I can't listen to, and episodes of TV shows that I cant watch. There are commercials that have made me start crying.
__________________
"Peer review or it never happened" - Oscar Wilde
Jason's colon
10/14/1980 - 06/21/2011
Goodnight Sweet Prince

10-09-2010, 08:50 PM   #12
lseibert
Senior Member
 
lseibert's Avatar
 
Join Date: Aug 2010
Location: Shelby Township, Michigan

My Support Groups:
Hello Tor,

Sound normal to me too, I've been on 60 mg Prednisone until two weeks ago and the Dr. started tapering me back. 30 mg one day 60 the next for 1 week. Now I'm on 40 until next week. The withdraw is horrible weakness, achy, nervous, jittery, but he said that's what happens. He said it's hard but the side affects are worse. I'll be glad when it's over, and hopefully the Remicade will keep working and my flare will be over. Good luck, we need it, but I think it's the same for everyone.......

__________________
Linda

Crohn's Disease and IBS
Diagnosed: 2001 (symptoms for 22 years prior)
Currently on:
Desipramine for IBS, Vicoden for pain
Surgery: Small bowel strictureplasty 02/19/11 and 11/17/11, then a small bowel resection 4/6/12.
Yeah, 3 surgergies in 13 months
Supplements:
Multivitamins & Vitamin D3
Prednisone: Never again
Imuran (azathioprine)= Pancreatitis
Entocort EC (Budesonide) and medical adhesives = Rash
Reply

Thread Tools


All times are GMT -5. The time now is 11:23 PM.
Copyright 2006-2017 Crohnsforum.com